Skip to main content

User Reviews for Fluconazole to treat Tinea Versicolor

Also known as: Diflucan

Fluconazole has an average rating of 5.4 out of 10 from a total of 8 ratings for the treatment of Tinea Versicolor. 25% of reviewers reported a positive effect, while 38% reported a negative effect.

Fluconazole Rating Summary

5.4/10 average rating

8 ratings from 8 user reviews.

Compare all 65 medications used in the treatment of Tinea Versicolor.

10
25%
9
0%
8
0%
7
13%
6
13%
5
13%
4
0%
3
0%
2
25%
1
13%
RL · Taken for less than 1 month July 2, 2019

“I was prescribed fluconazole for a skin rash caused by yeast. Instructed to take two 150mg pills at the same time and if the rash doesn’t clear take same dose a week later. Well I did and had the worst reaction! Dizziness, diarrhea, dry mouth with an odd taste, racing heart, sweating/chills - I think I had an all night anxiety attack. I’ve taken this med before will very little side effects so I’m not sure what happened. It sounds like my experience is not uncommon. And my rash is still there...”

2 / 10
Was this helpful?YesNo
RR · Taken for less than 1 month March 11, 2021

Diflucan (fluconazole): “No side effects at all, male 33 with candida in groin, on my 2nd dose and I see and feel a big difference, the candida is going away I might need one more dose in case, to prevent. But no side effects on me, and I'm on Lexapro, beta blockers.”

10 / 10
Was this helpful?YesNo
Ed August 30, 2018

“Had toenail rot and hives on neck and back for 30 years Diflucan worked for both. I must have had a fungal infection on my neck and back that I was allergic to. Now the fungal infection is gone the hives have gone!”

10 / 10
Was this helpful?YesNo
Anonymous December 2, 2009

“I was diagnosed with Tinea Versicolor. This is basically an overgrowth of yeast on your skin, it causes the affected areas to lose pigment; such as a tan. Locals in Hawaii call it Haole rot. I'm not entirely sure if this medicine is working yet because it can take a long time for your skin tone to even out. My pharmacist did not tell me that Xanax should not be taken with this medicine. I'm really happy that I didn't take any. I can't find out how long it stays active in your system though. I took the medicine yesterday (400mg) and I am going to take another 400mg dose in one week. Today my face burns as though I have a chemical burn. It's kind of an odd side effect.”

6 / 10
Was this helpful?YesNo
Wish I didn't take this drug! October 23, 2016

Diflucan (fluconazole): “This is a very harsh drug%u2026 That I do not wish to ever take again%u2026 And I cautioned anyone that takes this drug .. It made me dizzy%u2026 Very tired%u2026 I took for a whole month three times a week%u2026 My doctor says the symptoms should go away%u2026 But I still feel tired and do not have the energy that I did before I took it .. I also have severe bloating and gas.. It has been weeks and the symptoms have not gone away%u2026 I'm getting very worried that it cost me damage to my liver%u2026 Again I will say I do not think the drug should be on the market%u2026 I regret ever taking it%u2026 Took it for scalp eczema%u2026 Because I am going to menopause%u2026 Believe me the scalp eczema is nothing compared to the side effects%u2026 Caution everyone to do not take this drug!”

1 / 10
Was this helpful?YesNo
Sis · Taken for less than 1 month November 13, 2020

“I went to dermatologist due to white patches that were developing on my skin and he gave me this fluconazole to get rid of the excess fungi or something but I got home and took 1 pill and by the next morning I was uncontrollably throwing up all day and all night with stomach pain and headache. I have taken this medicine before for same thing but never had reaction like this. Don't know if I will take ever again I just have to look like a leopard”

2 / 10
Was this helpful?YesNo
HorseToGiveYouNoPain · Taken for 1 to 6 months October 15, 2015

Diflucan (fluconazole): “After nine years with a fungal infection on the skin, I was given 100 MG/week for a month. I already took the last pill of the course, and all it has done so far is turn the spots pink and make them slightly bigger, and some itched more often (although one looks like it's starting to disappear)! But the side effects! Oh, the side effects! After the first pill, I felt extremely dizzy, headachy, and nauseous for an hour after bedtime. The next day, I had little appetite that only recovered that evening. The next two times, I took two Rolaids, which helped with the nausea. That left the headache to contend with all day the day after I took the pill.I took two ibuprofen three times to combat the headaches on the last pill. What a joke!”

5 / 10
Was this helpful?YesNo

Frequently asked questions

Nicolanut · Taken for 1 to 2 years March 6, 2015

“This is my third treatment in a year and a half. My doctor says it will probably come back every 6 months, and it has. I take 300mg !!! It clears up in a week but as prescribed I still take another dose a week after first dose.”

7 / 10
Was this helpful?YesNo

This information is not intended to endorse any particular medication. While these reviews may be helpful, they are not a substitute for the expertise, knowledge and judgement of healthcare professionals.

Learn more about Tinea Versicolor

IBM Watson Micromedex

Symptoms and treatments

Mayo Clinic Reference